Kansas, 2026

Hail and Damaging Winds in Kansas, March 10, 2026

March 10, 2026 · NWS EAX · 35 events in 5 counties and zones

During the afternoon hours of March 10th, supercells brought massive hail to portions of eastern Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

During the afternoon hours of March 10th, supercells brought massive hail to portions of eastern Kansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 10, 12:55 PM CST, 4 hours 24 minutes earlier. Its key messages:

  • -Thunderstorms will develop across portions of eastern Kansas and west central Missouri into northeastern Missouri through sunset. -Large Hail, greater than golf ball size, and damaging wind gusts are the primary concerns. Tornado risk greatest with the initial storms that develop. -Isolated heavy rainfall may increase flooding concerns, especially in urban and low lying areas as more widespread rainfall spreads across the region overnight.&&
Area forecast discussion, Mar 10, 12:55 PM CST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
155 PM CDT Tue Mar 10 2026

.KEY MESSAGES...

-Thunderstorms will develop across portions of eastern Kansas
 and west central Missouri into northeastern Missouri through
 sunset.

-Large Hail, greater than golf ball size, and damaging wind
 gusts are the primary concerns. Tornado risk greatest with the
 initial storms that develop.

-Isolated heavy rainfall may increase flooding concerns,
 especially in urban and low lying areas as more widespread
 rainfall spreads across the region overnight.&&

.DISCUSSION...
Issued at 153 PM CDT Tue Mar 10 2026

Through 1 PM, temperatures across the region have pushed well into
the upper 70s F, with a few lower 80s F reported south of the
Missouri River. Surface analysis reveals a surface trough stretching
from central Kansas into west-northwest Missouri. The associated
surface boundary remains rather stalled along the MO/IA border. With
the region well within the warm sector, the latest ACARS sounding
from KMCI reveals a sharpened inversion around 850mb. At the
surface, dew points have easily reached the lower 60s F and surface
based CAPE computations place a broad swath of instability between
2500 to 3000 J/Kg from southeast KS across much of Missouri. With
the capping inversion expected to hold strong and the lack of a
focused forcing mechanism through the afternoon, convective
development is expected to hold this afternoon.

This evening, beginning around 6 to 7 PM, with the push of the cold
front toward the Missouri River providing focused forcing for
ascent, convective initiation is expected from east central Kansas,
south of the MO River and northeast into NE MO/SE IA. CAMS have
hinted at this scenario much of the morning and this remains true
through early this afternoon. The initial updrafts that develop will
be isolated, supercellular structures, tapping into the available
instability and shear environment. This would mean all modes of
severe are possible, large hail, damaging winds, and tornadoes. The
good news, given the mean wind will be oriented parallel to the
front, storms are likely to cluster quickly, through 8 to 9 PM,
forming into a more linear structure as storms move east-southeast
with the advancing front. As this transition occurs, damaging wind
gusts and locally heavy rainfall will become the more widespread
hazard concern overnight. The risk for a spin up tornado cannot be
ruled out, but any risk would be isolated. Strong the severe storms
will push east and southeast of central Missouri through 2 to 3 AM.

Through the remainder of Wednesday morning, with the eastward
advance of the upper low, across the Southern Plains, a broad
baroclinic zone will develop with support from the LLJ,
resulting in more widespread showers and storms across eastern
Kansas into western Missouri. This activity will persist through
Wednesday morning. Pockets of moderate to heavy rainfall will
likely exist within the activity, potentially increasing
localized flooding concerns.

For the remainder of the work week, temperatures will settled near
normal, with highs in the 50s and lower 60s as high pressure settles
through Thursday before a cold front passes Friday morning.
Temperatures warm up into the 60s and 70s Saturday, ahead of the
next trough moving into the Central and Northern Plains. As that
system dives into the Mid and Lower Missouri Valley, a strong cold
front will move through the region. This system will also bring the
next chance for precipitation to the area on Sunday with some
potential for light snow across northern MO. This will greatly
depend on just how much cold air is able to spill into the area. In
the wake of this system, chilly conditions will prevail for the
first part of next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1222 PM CDT Tue Mar 10 2026

Currently VFR conditions with southwesterly winds gusting up to 30
knots at the terminals ahead of an approaching cold front. The front
should move through STJ around 22z and through the KC metro
terminals by around 00z this evening, with winds turning initially
westerly and finally northwesterly behind the front. There will be a
chance for thunderstorms at MKC and IXD between 23z and 1z, and have
introduced a PROB30 group for this accordingly. Widespread rain
should arrive after 7z Wednesday, with a few embedded thunderstorms
possible. Precipitation should mostly come to an end by 12z
Wednesday morning. NNW winds should increase after 12z, with gusts
up to 22 to 25 knots. MVFR CIGs are also anticipated to develop
after 12z and continue through late Wednesday morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Kurtz
AVIATION...Williams
Hazardous weather outlook, Mar 10, 4:05 AM CST, 13 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Tue Mar 10 2026

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Tue Mar 10 2026

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

-  Strong to severe storms possible Tuesday afternoon - overnight.
  - SPC Slight and Enhanced Risks over portions of the area.
  - WPC Slight Risk for Excessive Rainfall

- Drier with more seasonal temperatures Wednesday through
  Friday. Next chance for precipitation arrives late Saturday/
  Sunday AM, with some potential for light snow across northern
  MO

The radar

The Pleasant Hill radar (KEAX), 56 km away, was scanning. The volume nearest the first event began at 23:19 UTC.

Open the radar archive at this moment

Event by event

33 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Wyandotte

When
March 10, 5:19 PM CST to 5:20 PM CST
Where
Wyandotte County, 2.14 mi SSE of Pomeroy
Measured
3 in hail
Reported by
Public
Coordinates
39.140, -94.760

Social media report with photo of 3 inch hail south of Leavenworth Road.

Hail, Johnson

When
March 10, 5:22 PM CST to 5:23 PM CST
Where
Johnson County, 2.33 mi SSW of Cedar
Measured
1 in hail
Reported by
Public
Coordinates
38.950, -94.950

Mping report of 1 hail near De Soto.

Hail, Leavenworth

When
March 10, 5:29 PM CST to 5:30 PM CST
Where
Leavenworth County, 3.2 mi NNW of Loring
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.060, -94.950

Quarter sized hail west of Bonner Springs.

Hail, Wyandotte

When
March 10, 5:31 PM CST to 5:32 PM CST
Where
Wyandotte County, 2.82 mi S of Wolcott
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.140, -94.810

Half dollar sized hail reported near I-435 and Leavenworth Road.

Hail, Johnson

When
March 10, 5:34 PM CST to 5:35 PM CST
Where
Johnson County, 0.69 mi S of Wilder Jct
Measured
1 in hail
Reported by
Public
Coordinates
39.040, -94.850

Quarter sized hail south of Bonner Springs.

Hail, Wyandotte

When
March 10, 5:34 PM CST to 5:35 PM CST
Where
Wyandotte County, 1.75 mi ENE of Piper
Measured
1.25 in hail
Reported by
Public
Coordinates
39.140, -94.840

Half dollar size hail reported west of I-435 and Leavenworth Rd junction.

Hail, Wyandotte

When
March 10, 5:35 PM CST to 5:36 PM CST
Where
Wyandotte County, 2.62 mi NW of Muncie
Measured
1 in hail
Reported by
Public
Coordinates
39.110, -94.780

Quarter sized hail reported east of the Legends.

Hail, Wyandotte

When
March 10, 5:36 PM CST to 5:37 PM CST
Where
Wyandotte County, 2.14 mi E of Piper
Measured
1 in hail
Reported by
Public
Coordinates
39.130, -94.830

Quarter sized hail north of the Legends.

Hail, Wyandotte

When
March 10, 5:38 PM CST to 5:39 PM CST
Where
Wyandotte County, 3.2 mi SSW of Nearman
Measured
1.25 in hail
Reported by
Public
Coordinates
39.130, -94.730

Half dollar sized hail reported along Parallel Pkwy.

Hail, Johnson

When
March 10, 8:05 PM CST to 8:06 PM CST
Where
Johnson County, 1.75 mi NE of Bonita
Measured
1 in hail
Reported by
Public
Coordinates
38.840, -94.800

Quarter sized hail reported in south Olathe near South Hampton.

Hail, Johnson

When
March 10, 8:08 PM CST to 8:09 PM CST
Where
Johnson County, 0.54 mi W of (Ojc)johnson Co Exec
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.850, -94.740

Quarter sized hail reported near OJC airport.

Hail, Johnson

When
March 10, 8:09 PM CST to 8:10 PM CST
Where
Johnson County, 1.28 mi ENE of Bonita
Measured
1 in hail
Reported by
Public
Coordinates
38.830, -94.800

Quarter sized hail reported in south Olathe near South Hampton.

Hail, Johnson

When
March 10, 8:10 PM CST to 8:11 PM CST
Where
Johnson County, 1.76 mi WNW of (Ojc)johnson Co Exec
Measured
1 in hail
Reported by
Public
Coordinates
38.860, -94.760

Quarter sized hail reported near 143rd and Blackbob Rd.

Hail, Johnson

When
March 10, 8:12 PM CST to 8:13 PM CST
Where
Johnson County, 2.26 mi ESE of Bonita
Measured
1 in hail
Reported by
Public
Coordinates
38.810, -94.780

Quarter sized hail reported near 175th and Mur-Len Rd.

Hail, Johnson

When
March 10, 8:12 PM CST to 8:13 PM CST
Where
Johnson County, 1.75 mi NW of (Ojc)johnson Co Exec
Measured
1 in hail
Reported by
Public
Coordinates
38.870, -94.750

Quarter sized hail reported near 143rd St in Olathe.

Hail, Johnson

When
March 10, 8:13 PM CST to 8:14 PM CST
Where
Johnson County, 1.08 mi W of (Ojc)johnson Co Exec
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.850, -94.750

Quarter sized hail reported west of OJC airport.

Hail, Johnson

When
March 10, 8:15 PM CST to 8:16 PM CST
Where
Johnson County, 0.88 mi SW of Edgerton
Measured
1 in hail
Reported by
Public
Coordinates
38.760, -95.010

Quarter sized hail reported in Edgerton.

Hail, Johnson

When
March 10, 8:20 PM CST to 8:21 PM CST
Where
Johnson County, 0.54 mi W of Leawood
Measured
1 in hail
Reported by
Public
Coordinates
38.950, -94.630

Quarter sized hail reported off Mission Road in Leawood.

Hail, Johnson

When
March 10, 8:20 PM CST to 8:21 PM CST
Where
Johnson County, 1.48 mi SSW of Mission Hills
Measured
1 in hail
Reported by
Public
Coordinates
39.000, -94.640

Quarter sized hail reported near Roe and 71st.

Hail, Johnson

When
March 10, 8:30 PM CST to 8:31 PM CST
Where
Johnson County, 1.75 mi SE of Overland Park
Measured
1 in hail
Reported by
Public
Coordinates
38.960, -94.650

Quarter sized hail reported near 95th and Nall.

Hail, Johnson

When
March 10, 8:42 PM CST to 8:43 PM CST
Where
Johnson County, 2.26 mi ESE of Bonita
Measured
1 in hail
Reported by
Public
Coordinates
38.810, -94.780

Quarter sized hail reported near 175th and Renner.

Hail, Johnson

When
March 10, 8:43 PM CST to 8:44 PM CST
Where
Johnson County, 0.54 mi W of (Ojc)johnson Co Exec
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
38.850, -94.740

Ping pong ball sized hail reported at OJC airport.

Hail, Johnson

When
March 10, 8:45 PM CST to 8:46 PM CST
Where
Johnson County, 0.88 mi SW of Bonita
Measured
1 in hail
Reported by
Public
Coordinates
38.810, -94.830

Quarter sized hail reported near 175th and US Highway 169.

Hail, Johnson

When
March 10, 8:47 PM CST to 8:48 PM CST
Where
Johnson County, 1.76 mi ENE of Morse
Measured
1.5 in hail
Reported by
Public
Coordinates
38.860, -94.690

Ping pong ball sized hail reported in Wellington Park.

Hail, Johnson

When
March 10, 8:48 PM CST to 8:49 PM CST
Where
Johnson County, 0.88 mi NW of (Ojc)johnson Co Exec
Measured
1.5 in hail
Reported by
Public
Coordinates
38.860, -94.740

Social media report with photo showing ping pong ball sized hail north of OJC airport.

Hail, Johnson

When
March 10, 8:48 PM CST to 8:49 PM CST
Where
Johnson County, 1.48 mi NNW of (Ojc)johnson Co Exec
Measured
1 in hail
Reported by
Public
Coordinates
38.870, -94.740

Quarter sized hail reported near 143rd and Pflumm.

Hail, Johnson

When
March 10, 8:49 PM CST to 8:50 PM CST
Where
Johnson County, 1.28 mi WNW of (Ojc)johnson Co Exec
Measured
1.5 in hail
Reported by
Public
Coordinates
38.860, -94.750

Ping pong ball sized hail reported near Liberty View Elementary School.

Hail, Johnson

When
March 10, 8:50 PM CST to 8:51 PM CST
Where
Johnson County, 2.97 mi SSE of Prairie Vlg
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
38.930, -94.680

Ping pong ball sized hail reported near Antioch and College.

Hail, Johnson

When
March 10, 8:53 PM CST to 8:54 PM CST
Where
Johnson County, 2.07 mi N of Stanley
Measured
1 in hail
Reported by
Public
Coordinates
38.880, -94.650

Quarter sized hail reported near 135th and Nall.

Hail, Johnson

When
March 10, 8:53 PM CST to 8:54 PM CST
Where
Johnson County, 2.14 mi NNW of Stanley
Measured
1 in hail
Reported by
Public
Coordinates
38.880, -94.660

Quarter sized hail reported near Scheel's in Overland Park.

Hail, Johnson

When
March 10, 8:58 PM CST to 8:59 PM CST
Where
Johnson County, 3.5 mi N of Stanley
Measured
1 in hail
Reported by
Public
Coordinates
38.900, -94.640

Quarter sized hail reported near Roe and 127th.

Hail, Johnson

When
March 10, 9:11 PM CST to 9:12 PM CST
Where
Johnson County, 2.12 mi NE of Morse
Measured
1.25 in hail
Reported by
Public
Coordinates
38.870, -94.690

Half dollar sized hail reported at 143rd and Antioch.

Hail, Johnson

When
March 10, 9:27 PM CST to 9:28 PM CST
Where
Johnson County, 1.28 mi ENE of Ocheltree
Measured
1 in hail
Reported by
Public
Coordinates
38.780, -94.800

Quarter sized hail reported at Wolf Creek Elementary School.

Thunderstorm Wind, Linn

When
March 10, 9:58 PM CST to 9:59 PM CST
Where
Linn County, 0.54 mi E of Parker
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.330, -94.990

Social media report of strong winds causing minor property damage to a house near Parker.

Thunderstorm Wind, Miami

When
March 10, 10:06 PM CST to 10:07 PM CST
Where
Miami County, 4.45 mi SSE of Somerset
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.540, -94.740

Social media report of tree damage near 323rd Street south of Louisburg.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2026Every state in 2026This day in weather historyWarnings in Kansas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310513, 1310515, 1310516, 1310517, 1310518, 1310519, 1310520, 1310521, 1310522, 1310523, 1310524, 1310525, 1310526, 1310527, 1310528, 1310529, 1310530, 1310531, 1310537, 1310538, 1310539, 1310540, 1310541, 1310542, 1310543, 1310544, 1310547, 1310548, 1310549, 1310550, 1310551, 1310552, 1310553, 1310555, 1310554.